Alert archive / Georgia / Freeze Warnings in 2019

Freeze Warning 9, NWS Atlanta, GA

March 31, 201921 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 31, 2019, 3:30 AM EDT for 21 counties in Georgia. It took effect at Apr 1, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2019, 3:30 AM EDT (07:30 UTC)
In effect from
Apr 1, 2019, 3:00 AM EDT
Expired
Apr 1, 2019, 10:00 AM EDT
In force
7 hr
Issued by
NWS Atlanta, GA
All 21 counties

Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

785 
WWUS72 KFFC 310730
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
330 AM EDT Sun Mar 31 2019


GAZ001>009-011>016-019>021-030-031-041-010000-
/O.NEW.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
330 AM EDT Sun Mar 31 2019

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY...

The National Weather Service in Peachtree City has issued a
Freeze Warning, which is in effect from 3 AM to 10 AM EDT Monday.

* TEMPERATURES...Upper 20s to around freezing.

* TIMING...Late Sunday night into Monday morning

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
4 follow-up statements
756 
WWUS72 KFFC 311912
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
312 PM EDT Sun Mar 31 2019


GAZ001>009-011>016-019>021-030-031-041-010900-
/O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
312 PM EDT Sun Mar 31 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
MONDAY...

* TEMPERATURES...Upper 20s to around freezing.

* TIMING...Late Sunday night into Monday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
992 
WWUS72 KFFC 010235
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1035 PM EDT Sun Mar 31 2019

GAZ001>009-011>016-019>021-030-031-041-011045-
/O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
1035 PM EDT Sun Mar 31 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
MONDAY...

* TEMPERATURES...Upper 20s to lower 30s.

* TIMING...Late tonight into Monday morning.

* IMPACTS...Several hours at these temperatures could kill or 
  damage budding and blooming plants and trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions can damage or kill crops and 
other sensitive vegetation.

&&

$$
086 
WWUS72 KFFC 010659
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
259 AM EDT Mon Apr 1 2019

GAZ001>009-011>016-019>021-030-031-041-011400-
/O.CON.KFFC.FZ.W.0009.190401T0700Z-190401T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
259 AM EDT Mon Apr 1 2019

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...As low as 28.

* TIMING...Late tonight into Monday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions can damage or kill crops and
other sensitive vegetation.

&&

$$
501 
WWUS72 KFFC 011355
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
955 AM EDT Mon Apr 1 2019


GAZ001>009-011>016-019>021-030-031-041-011500-
/O.EXP.KFFC.FZ.W.0009.000000T0000Z-190401T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Polk-Paulding-Haralson-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
and Cartersville
955 AM EDT Mon Apr 1 2019

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have risen above freezing within the Warning area,
therefore, the Freeze Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 31, 1:41 AM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 31, 1:41 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
141 AM EDT Sun Mar 31 2019

.PREV DISCUSSION... /Issued 732 PM EDT Sat Mar 30 2019/

UPDATE...
Updated for the 00Z Aviation Discussion.

PREV DISCUSSION... /Issued 335 PM EDT Sat Mar 30 2019/

SHORT TERM /Tonight through Sunday Night/...

Front on track to come through the forecast area overnight with
accompanying short wave. There is a marginal risk into the
extreme northwest corner from about Rome to Dalton...with general
thunder near Atlanta to Blairsville. A narrow strip of enhanced
CAPE crosses the forecast area overnight so have kept a mention of
slight chance of thunder all across the forecast area into
central GA tomorrow morning. The front looks like it may stall
briefly across central tomorrow. Showers should clear central GA
by late afternoon Sunday with Sunday night dry and cold. A freeze
warning may be needed for Sunday night across the north...however
will let the next shift take another look after the frontal
passage and showers and thunderstorms go through. Expect some
gusty winds late tonight and into Sunday. Borderline for Wind
ADvisory at this time.

41

LONG TERM /Monday through Saturday/...

The long term portion of the forecast picks up on Monday with a
lingering front just to the south of the CWA, prompting slight
chance pops across the far south with mostly dry conditions
elsewhere. Below average highs and lows will continue Monday with
highs generally in the 50s across much of the area.

A wave moving along the front will bring likely pops to mainly the
southern portions of the area early Tuesday before developing into a
surface low near the GA/SC coast later on Tuesday. Current trends in
the models are keeping the moisture further south of the area. As
such, the northward extent of the pops was decreased so that there
is mainly just slight chance pops left across north Georgia for
Tuesday morning. Little instability has been noted at this system so
still no mention of thunder on Tuesday. With models keeping the
better moisture and rainfall further south of the area, rainfall
amounts have decreased from the previous forecast and are now less
than half an inch across the southern tier. After this system
passes, clearing begins later on Tuesday and high pressure will keep
the area dry through at least much of Thursday.

The next frontal system approaches the area late Thursday into
Friday, increasing chances for showers and thunderstorms. Overall,
temperatures will be on a warming trend through the extended with
highs in the 70s and 80s expected towards the end of the work week.

Reaves

Previous...
LONG TERM /Sunday Night through Friday/...
 /issued 338 AM EDT Sat Mar 30 2019/

The cold front that swept through the area Sunday will reside in
north Florida by Monday with cool and dry conditions prevailing for
the majority of the area. The exception will be the far southern
tier where shower chances will persist Monday closer to the
lingering front. Temperatures behind the cold front will run well
below normal. Monday morning lows below freezing are likely for
portions of far north Georgia, and highs of 10 to 15 degrees below
normal are likely Monday afternoon across the area.

In response to an upper shortwave rapidly approaching from the
Southern Plains, a surface low will develop along the lingering
front by Tuesday morning. In a reversal from last night's more
northerly trends, models have now come into better agreement on a
more southerly solution for the development of the surface low. The
00z ECMWF and GFS both now develop the low off the Georgia/South
Carolina coast and rapidly move it well offshore. Given these
trends, lowered PoPs across the northern half of the CWA for Monday
night into Tuesday with likely PoPs relegated to the southeastern
zones. If models continue to favor this more southerly trend, then
PoPs and QPF potential across the northern half of the CWA would
likely be trimmed further.

As the low exits eastward, showers will quickly end from west to
east through the day Tuesday. Surface high pressure and upper
ridging then build in on Wednesday with temperatures responding in
turn. Widespread 70s under sunny skies can be expected Wednesday.
The center of the surface high will shift into the Atlantic by
Thursday, bringing a return to southerly flow. Most of Thursday
currently appears dry before the next front brings a rapid increase
in shower and thunderstorm chances Thursday night into Friday.

RW

&&

.AVIATION...
06Z Update...
Cold front is approaching ATL area sites at this time with
showers noted along and just behind the front. These showers will
affect TAF sites this morning, largely ending by 12-13z at ATL/AHN
sites. While coverage will further decrease as the front pushes
southeastward, scattered showers will likely still affect CSG/MCN
sites later this morning. MVFR cigs will push in behind the front
through the morning hours but are forecast to quickly improve to
VFR after sunrise Sunday morning as drier air filters in. Winds
will shift to northwest behind the front sustained around 15 kts
with gusts in the 25kt range through the day before gradually slackening
overnight.

//ATL Confidence...06Z Update...
Medium confidence on cig trends through the morning.
High confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          63  36  58  37 /  30   0   0  20
Atlanta         57  38  58  40 /  20   0   0  20
Blairsville     52  28  54  34 /  20   0   0  10
Cartersville    55  33  58  38 /  20   0   0  20
Columbus        62  41  62  41 /  40  10   5  50
Gainesville     58  35  55  38 /  20   0   0  20
Macon           64  41  60  39 /  30   5   5  50
Rome            55  33  58  38 /  10   0   0  20
Peachtree City  59  36  59  39 /  40   5   0  30
Vidalia         73  47  59  43 /  20  10  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Mar 30, 4:00 AM EDT, 23 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Sat Mar 30 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310800-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Sat Mar 30 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms are possible tonight in north Georgia as a
cold front approaches. These thunderstorms are expected to remain
sub-severe with occasional lightning and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2019Every freeze warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.